MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS
Model Number SOFTECHDO+12.5
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has seemingly been explanted but not yet returned to lenstec for investigation.Furthermore, lenstec can also confirm that there have never been any confirmed lens-related cases of clouding, discoloration or opacification of our hema lenses.
 
Event or Problem Description
Lenstec received an email from sales personnel stating "dr.(b)(6) called to say he is removing a softec hd lens after a retina specialist did surgery and the lens calcified or covered with silicone oil".
 
Additional Manufacturer Narrative
Based on the assessment of the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.Additionally, there have not been any other complaints from this batch.Furthermore, lenstec can also confirm that there have never been any confirmed lens-related cases of clouding, discoloration, or opacification of our hema lenses.Microscopic examination of the lens revealed that the bubbles seen were superficial, as the stain for calcium did not extend through the lens matrix.According to neuhann et al, indicates the secondary calcification form refers to deposition of calcium onto the surface of the iol, most likely the result of environmental circumstances (e.G., changes in the aqueous milieu surrounding the implanted iol associated with preexisting or concurrent diseases or indeed any condition that has disrupted the blood aqueous barrier).By definition, it is not related to any problem with the iol itself.Lenstec's medical monitor reviewed the case and states the vitreoretinal surgery may also have pertained to calcification.
 
Event or Problem Description
Lenstec received an email from sales personnel stating " dr.(b)(6) called to say he is removing a softec hd lens after a retina specialist did surgery and the lens calcified or covered with silicone oil".

Brand Name
SOFTEC HDO
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB 
Manufacturer (Section G)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB  
Manufacturer Contact
jimmy chacko
1765 commerce ave. n.
st. petersburg, FL 33716
7275712272
MDR Report Key12967809
Report Number9613160-2021-00023
Device Sequence Number4534304
Product Code HQL
UDI-Device Identifier00844369037105
UDI-Public00844369037105
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2018
Device Model NumberSOFTECHDO+12.5
Device Catalogue NumberSOFTEC HDO
Device Lot Number131540
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown